Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 6, 2007, 4:59 PM CDT for Barton County, Missouri. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 4:59 PM CDT (21:59 UTC)
- Expired
- May 6, 2007, 5:17 PM CDT
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barton County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:15 PM CDT | HAIL 1 | Hannon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 062159
SVRSGF
MOC011-062230-
/O.NEW.KSGF.SV.W.0070.070506T2159Z-070506T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 530 PM CDT.
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LIBERAL...OR 7 MILES SOUTHWEST OF
VERDELLA...MOVING NORTH AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERDELLA BY 505 PM CDT.
THE TOWNS OF HANNON AND OSKALOOSA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3764 9462 3764 9436 3759 9440 3752 9445
3752 9454 3753 9455 3753 9462
$$
CRAMER1 follow-up statement
000
WWUS53 KSGF 062217
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SUN MAY 6 2007
MOC011-062227-
/O.CAN.KSGF.SV.W.0070.000000T0000Z-070506T2230Z/
BARTON MO-
517 PM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3764 9462 3764 9436 3759 9440 3752 9445
3752 9454 3753 9455 3753 9462
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:45 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 6, 2:45 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN MAY 6 2007 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO BE SEVERE WEATHER THREAT THIS AFTERNOON...ALONG WITH PRECIP CHANCES THROUGH THE WEEK. CURRENTLY...OUTFLOW BOUNDARY FROM CONVECTION OVER NORTHERN MISSOURI SLOWLY MAKING ITS WAY SOUTH. THUNDERSTORM ACTIVITY MAINLY BEHIND THE BOUNDARY. OTHERWISE...NO LIFTING MECHANISM TO GET THUNDERSTORMS GOING. WE DID AN 18Z SOUNDING FOR SPC...STILL SHOWING CAPS AT 850MB AND 650MB. CAPES AROUND 3100 J/KG WITH CIN -30 J/KG. A LOT OF INSTABILITY...BUT WITH LACK OF TRIGGER...GOING TO BE HARD PRESSED TO GET ANY WIDESPREAD CONVECTION GOING. MM5 MODEL SHOWING SOME FAIRLY GOOD LOW LEVEL MOISTURE CONVERGENCE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ALONG WHATS LEFT OF AN OLD STATIONARY FRONT...CAN SEE FAIRLY GOOD ON SATELLITE IMAGERY. NOT MUCH SHEAR FROM THE 18Z SOUNDING...DO HAVE A SOUTHWEST LLVL JET OF 30KTS AT 4500FT WITH 0-3KM HELICITIES OF 99 M2/S2. SO DONT THINK TORNADOES WILL BE A PROBLEM TODAY. BUT SINCE THE TORNADO WATCH IS OUT...DECIDED TO LET IT RIDE A FEW MORE HOURS...AT LEAST THROUGH SUNSET TO SEE IF ANYTHING DEVELOPS. GIVEN POOR PERFORMANCE OF MODELS OVER THE PAST FEW DAYS...PRECIP CHANCES REMAIN QUESTIONABLE. DECIDED TO GO WITH INHERITED POPS THIS FORECAST CYCLE. GFS SHOWING RIDGE REMAINING FIRM OVER THE AREA THROUGH TUESDAY. UPPER LOW VERY SLOWLY MOVES EAST ACROSS THE STATE GIVING CHANCE POPS THROUGHOUT THE WEEK. GCC && .AVIATION... FOR THE 18Z SGF TAFS...CUMULUS FIELD AOA 3500 WILL CONTINUE THROUGH 00Z WITH A BROKEN DECK OF 3500/4500 POSSIBLE DURING THE AFTERNOON HOURS. OUTFLOW BOUNDARY ACROSS WEST CENTRAL MISSOURI THIS AFTERNOON WILL LIKELY HOLD STEADY OR RETROGRADES NORTHWARD...OR EVEN WASHOUT. THEREFORE...ONLY THUNDERSTORM ACTIVITY WILL LIKELY DEPEND UPON THE AMOUNT OF INSTABILITY FROM ANY TYPE OF OUTFLOW BOUNDARY NEAR KSGF/KJLN. BEST CHANCE OF THUNDERSTORM ACTIVITY WITH MVFR/IFR CEILINGS/VISIBILITIES WILL OCCUR AROUND KJLN. WILL UPDATE TAFS IF ANY DEVIATION OF CURRENT TRENDS INDICATE. JLT FOR THE 18Z PLEASANT HILL TAFS...MORNING MCS AND OUTFLOW BOUNDARIES INDICATED A PERSISTENT EAST/NORTHEAST WIND DURING THE EARLY AFTERNOON PERIOD. MVFR CEILINGS WILL OCCUR WITH ANY HEAVIER CONVECTIVE CELLS. HAVE ONLY ALLOWED FOR A TEMPORARY PERIOD THROUGH 20Z AND WILL UPDATE IF CURRENT TRENDS INDICATE. HOWEVER...MORNING MCS WILL LIKELY DAMPER ANY EXTREME INSTABILITY TRENDS...SO THUNDERSTORM ACTIVITY SHOULD BE MODERATE TO STRONG. DONT EXPECT SEVERE ACTIVITY THROUGH THE NEXT 3/6 HOURS. AFTER 00Z...THUNDERSTORM POTENTIAL WILL LIKELY INCREASE AS THE LOW LEVEL JET INCREASES AND THUNDERSTORM ACTIVITY FROM OKLAHOMA AND SOUTHEAST KANSAS MOVES NORTHWARD. JLT && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 6, 2:30 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT SUN MAY 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH MAY BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH EARLY THIS EVENING... AND WILL CONTINUE TO BE POSSIBLE TONIGHT WEST OF AN OSCEOLA TO CASSVILLE LINE. SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF A WARSAW TO AVA LINE THIS AFTERNOON AND EARLY THIS EVENING. FLASH FLOODING IS POSSIBLE NORTH OF A LINE FROM BRONSON TO HERMITAGE TO VIENNA THROUGH EARLY THIS EVENING. DISCUSSION: THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EASTERN KANSAS BY NOON AND MOVE INTO WESTERN MISSOURI THROUGH THE AFTERNOON. WIND SHEAR MAY BE SUFFICIENT FOR A SEVERE STORMS FROM NOON INTO EARLY THIS EVENING WEST OF A WARSAW TO AVA LINE. ISOLATED TORNADOES...HAIL TO THE SIZE OF WALNUTS AND WIND GUSTS TO 60 MPH ARE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND TORNADO WATCH 243 IS IN EFFECT THROUGH 6 PM THIS EVENING. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS ACROSS WESTERN MISSOURI WEST OF A LINE FROM WARSAW TO AVA. THUNDERSTORMS ACROSS THE REST OF THE MISSOURI OZARKS MAY PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH. MOST OF THE THUNDERSTORM ACTIVITY WILL QUICKLY DIMINISH THIS EVENING. A FEW THUNDERSTORMS WILL STILL BE POSSIBLE LATE TONIGHT OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE THROUGH MIDWEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT SPECIFIC DETAILS REMAIN IN QUESTION. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WEST OF A LINE FROM WARSAW TO AVA BY 3 PM THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 6, 4:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 3 E DEERFIELD 37.84N 94.45W
05/06/2007 VERNON MO EMERGENCY MNGR
HIGHWAY 54 JUST EAST OF DEERFIELD FLOODED
&&
GCLAYCOMLocal storm report, May 6, 4:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD NEVADA 37.84N 94.35W
05/06/2007 VERNON MO EMERGENCY MNGR
CAR STUCK IN WATER UNDER AN OVERPASS
&&
GCLAYCOMLocal storm report, May 6, 4:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 7 NE NEVADA 37.91N 94.26W
05/06/2007 VERNON MO EMERGENCY MNGR
SEVERAL FARM ROADS UNDER WATER NE OF NEVADA
&&
GCLAYCOMLocal storm report, May 6, 4:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 5 NE NEVADA 37.89N 94.29W
05/06/2007 VERNON MO EMERGENCY MNGR
M HIGHWAY 5 MILES EAST OF HIGHWAY 71 FLOODED
&&
GCLAYCOMLocal storm report, May 6, 4:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 SE DEERFIELD 37.82N 94.48W
05/06/2007 E0.88 INCH VERNON MO EMERGENCY MNGR
REPORT FROM SPOTTER
&&
GCLAYCOMLocal storm report, May 6, 4:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 2 NW WALKER 37.92N 94.26W
05/06/2007 VERNON MO EMERGENCY MNGR
WATER OVER ROADS M AND OO NORTHWEST OF WALKER
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:39 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| May 6, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 28 min |
| May 6, 2:13 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 77 min |
| May 6, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 43 min |
| May 6, 3:21 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 6, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 79 min |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 71 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 89 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.